Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 82, NWS La Crosse, WI

July 16, 2007Fillmore County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 16, 2007, 6:49 PM CDT for Fillmore County, Minnesota. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2007, 6:49 PM CDT (23:49 UTC)
Expired
Jul 16, 2007, 7:45 PM CDT
In force
56 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Fillmore County, MN

The radar

The La Crosse radar (KARX), 96 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 7:02 PM CDTHAIL 0.752 N Spring Valley, MN
Jul 16, 7:04 PM CDTHAIL 0.751 N Spring Valley, MN
Jul 16, 7:08 PM CDTHAIL 0.751 N Spring Valley, MNREPORTED AT INTERSECTION OF COUNTY ROAD 1 AND 38.
Jul 16, 7:11 PM CDTHAIL 0.75Spring Valley, MNFALLING AT SPRING VALLEY EOC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 162348
SVRARX
MNC045-170045-
/O.NEW.KARX.SV.W.0082.070716T2349Z-070717T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
649 PM CDT MON JUL 16 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 745 PM CDT

* AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
  STORM WAS LOCATED NEAR SPRING VALLEY...OR ABOUT 18 MILES SOUTH OF
  ROCHESTER...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRING VALLEY AROUND 700 PM...
  OSTRANDER AROUND 710 PM...
  ETNA AROUND 715 PM...
  FORESTVILLE STATE PARK AROUND 720 PM...
  CHERRY GROVE AROUND 725 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4379 9241 4378 9246 4353 9245 4353 9210

$$

BOYNE
5 follow-up statements
000 
WWUS53 KARX 162356
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
655 PM CDT MON JUL 16 2007

MNC045-170045-
/O.CON.KARX.SV.W.0082.000000T0000Z-070717T0045Z/
FILLMORE MN-
655 PM CDT MON JUL 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WESTERN FILLMORE COUNTY...

AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR SPRING VALLEY...OR 17 MILES WEST OF
PRESTON...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRING VALLEY AROUND 700 PM...
  OSTRANDER AROUND 715 PM...
  ETNA AROUND 720 PM...
  FORESTVILLE STATE PARK AROUND 725 PM...
  CHERRY GROVE AROUND 730 PM...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4379 9241 4378 9246 4353 9245 4353 9210

$$

BOYNE
000 
WWUS53 KARX 170006
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
705 PM CDT MON JUL 16 2007

MNC045-170045-
/O.CON.KARX.SV.W.0082.000000T0000Z-070717T0045Z/
FILLMORE MN-
706 PM CDT MON JUL 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WESTERN FILLMORE COUNTY...

AT 704 PM CDT...AMATUER RADIO OPERATORS REPORTED DIME SIZE HAIL
1 MILE NORTH OF SPRING VALLEY.

AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR SPRING VALLEY...OR 15 MILES WEST OF
PRESTON...MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSTRANDER AROUND 715 PM...
  ETNA AROUND 720 PM...
  FORESTVILLE STATE PARK AROUND 725 PM...
  CHERRY GROVE AROUND 730 PM...
  GREENLEAFTON AROUND 735 PM...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4379 9241 4378 9246 4353 9245 4353 9210

$$

BOYNE
000 
WWUS53 KARX 170011
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
710 PM CDT MON JUL 16 2007

MNC045-170045-
/O.CON.KARX.SV.W.0082.000000T0000Z-070717T0045Z/
FILLMORE MN-
710 PM CDT MON JUL 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WESTERN FILLMORE COUNTY...

AT 708 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SPRING
VALLEY...OR 15 MILES WEST OF PRESTON...MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSTRANDER AROUND 720 PM...
  FORESTVILLE STATE PARK AND ETNA AROUND 725 PM...
  CHERRY GROVE AROUND 735 PM...
  GREENLEAFTON AROUND 740 PM...
  BRISTOL AROUND 745 PM...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR 
NO ADVANCED WARNING.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4379 9241 4378 9246 4353 9245 4353 9210

$$

BOYNE
000 
WWUS53 KARX 170016
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
716 PM CDT MON JUL 16 2007

MNC045-170045-
/O.CON.KARX.SV.W.0082.000000T0000Z-070717T0045Z/
FILLMORE MN-
716 PM CDT MON JUL 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WESTERN FILLMORE COUNTY...

AT 712 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SPRING
VALLEY...OR 15 MILES WEST OF PRESTON...MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ETNA AROUND 725 PM...
  GREENLEAFTON AND CHERRY GROVE AROUND 735 PM...
  BRISTOL AROUND 740 PM...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR 
NO ADVANCED WARNING.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4379 9241 4378 9246 4353 9245 4353 9210

$$

BOYNE
000 
WWUS53 KARX 170039
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
740 PM CDT MON JUL 16 2007

MNC045-170050-
/O.EXP.KARX.SV.W.0082.000000T0000Z-070717T0045Z/
FILLMORE MN-
740 PM CDT MON JUL 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FILLMORE COUNTY
EXPIRES AT 745 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.

LAT...LON 4379 9241 4378 9246 4353 9245 4353 9210

$$

BOYNE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:03 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 16, 3:03 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
303 PM CDT MON JUL 16 2007

.SHORT TERM...TONIGHT THROUGH THURSDAY

THE WATER VAPOR IMAGERY SHOWS A RATHER ACTIVE STREAM OF UPPER
LEVEL DISTURBANCES FROM MINNESOTA TO SOUTHERN YUKON. THE FIRST OF
THESE WAVES IS CURRENTLY MOVING INTO WEST CENTRAL MINNESOTA. A
QUASI-STATIONARY FRONT LOCATED ACROSS SOUTHERN MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST WISCONSIN. WITH TEMPERATURES IN THE
UPPER 80S AND LOWER 90S AND DEW POINTS NEAR 70...CAPES HAVE
CLIMBED ABOVE 3000 J/KG ALONG AND SOUTH OF THIS BOUNDARY.
EFFECTIVE SHEAR IS IN THE EXCESS OF 40 KNOTS ACROSS THE REGION. AS
A RESULT...THERE APPEARS THAT A FEW OF THUNDERSTORMS MAY BECOME
SEVERE AS THE WAVE MOVES SOUTHEAST ACROSS SOUTHERN MINNESOTA AND
IOWA LATE THIS AFTERNOON AND EVENING. THE STORMS RIGHT ALONG AND
JUST NORTH OF THIS FRONT WILL HAVE THE POTENTIAL OF BECOMING
TORNADIC.

FROM TUESDAY THROUGH WEDNESDAY NIGHT...THE MEDIUM RANGE MODELS
CONTINUE TO SHOW THAT THE FRONT WILL REMAIN LOCATED ACROSS THE
UPPER MISSISSIPPI RIVER VALLEY. THERE IS MUCH UNCERTAINTY ON THE
EXACT POSITION OF THIS FRONT AND THE TIMING OF UPPER LEVEL SHORT
WAVES MOVING SOUTHEAST THROUGH THE REGION. AT THIS TIME...IT
APPEARS THAT THE FRONT WILL LIKELY REMAIN SOMEWHERE ACROSS
SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST WISCONSIN. AS
A RESULT...I WENT WITH SLIGHTLY HIGHER PRECIPITATION PROBABILITIES
IN THESE AREAS. WITH THE MODELS CONTINUING TO SHOW 0-6 KM SHEAR
RUNNING IN THE 35 TO 40 KNOT RANGE AND MOST UNSTABLE CAPES
CLIMBING IN THE EXCESS OF 3000 J/KG ALONG AND SOUTH OF THIS
FRONT...THERE COULD BE OCCASIONAL THREATS OF SEVERE THUNDERSTORMS.

ON THURSDAY...THE MODELS ARE CONTINUING TO MOVE A VIGOROUS SHORT
WAVE SOUTHEAST ACROSS THE GREAT LAKES. AT THE SURFACE...THIS WILL
MOVE THE FRONT WELL SOUTH OF THE AREA. IN ADDITION...DRIER AIR
WILL BE MOVING INTO THE REGION. THIS WILL BRING AN END TO THE
PRECIPITATION CHANCES TO THE FORECAST AREA.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY

FROM THURSDAY NIGHT THROUGH EARLY NEXT WEEK...THE MEDIUM RANGE
MODELS ARE IN VERY GOOD AGREEMENT THAT A 500 MB LONG WAVE TROUGH
WILL MOVE INTO THE FAR WESTERN UNITED STATES AND BRITISH COLUMBIA.
THIS WILL LIKELY NUDGE THE UPPER LEVEL RIDGE AXIS FAR ENOUGH EAST
THAT THE AREA WILL BE MAINLY AFFECTED BY THE SUBSIDENCE ASSOCIATED
WITH IT. AS A RESULT...AN EXTENDED PERIOD OF DRYNESS LOOKS ON TAP
FOR THE AREA. EVEN THOUGH THE RIDGE WILL BE MOVING INTO THE
AREA...IT CONTINUES TO LOOK LIKE THE WARMEST AIR WILL REMAIN TO
OUR WEST AND NORTHWEST ACROSS THE NORTHERN PLAINS AND CANADIAN
PRAIRIES. THE GFS IS ABOUT 2 TO 4C WARMER THAN THE ECMWF. SINCE
THE ECMWF USUALLY VERIFIES BETTER DURING THIS TIME PERIOD...I
TRENDED MY TEMPERATURES TOWARD THE SLIGHTLY COOLER GFS ENSEMBLE
VALUES.

&&

.AVIATION...TONIGHT

FAIRLY REPETITIVE PATTERN IN PLACE WITH SURFACE BOUNDARY LAYED UP
FROM NORTHWEST TO SOUTHEAST ACROSS THE REGION. TIMING OF
THUNDERSTORM COMPLEXES ALONG THIS BOUNDARY WILL BE THE CHALLENGE AND
MAY BE THE ONLY ELEMENT OF WEATHER TO HAMPER AVIATION SERVICES.

FIRST SHORT WAVE TROUGH IS DROPPING THROUGH THE DAKOTAS THIS
AFTERNOON AND IS HEADED SOUTHEAST ALONG BOUNDARY. THIS SHOULD
TRIGGER CONVECTION THIS AFTERNOON MAINLY WEST AND SOUTH OF TAF SITES
WITH POSSIBILITY OF A SECOND ROUND OF STORMS LATE TONIGHT. TIMING OF
CONVECTION ON TUESDAY WILL DEPEND GREATLY ON WHAT HAPPENS TONIGHT
AND WHERE BOUNDARIES END UP.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT AND LONG TERM - BOYNE
AVIATION - SHEA
Hazardous weather outlook, Jul 16, 6:43 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
643 PM CDT MON JUL 16 2007

IAZ008>011-018-019-029-030-MNZ086-087-094>096-WIZ054-055-061-171100-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-FLOYD-
GRANT-HOUSTON-HOWARD-MITCHELL-MOWER-OLMSTED-RICHLAND-WINNESHIEK-
643 PM CDT MON JUL 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST WISCONSIN...
NORTHEAST IOWA...AND SOUTHEAST MINNESOTA.

.DAY ONE...TONIGHT

A NEARLY STATIONARY FRONTAL BOUNDARY FROM SOUTHCENTRAL MINNESOTA...
ACROSS EASTERN IOWA...INTO ILLINOIS WILL SERVE AS THE FOCUS FOR
ROUNDS OF STRONG TO SEVERE THUNDERSTORMS OVER THE NEXT SEVERAL DAYS.

THUNDERSTORMS CONTINUE TO DEVELOP THIS EVENING WITHIN...AND SLIGHTLY
NORTH OF...A TORNADO WATCH FROM DODGE CENTER MINNESOTA TO DUBUQUE
IOWA. LARGE HAIL AND FREQUENT LIGHTNING ARE THE MAIN THREATS FROM
THE STORMS THIS EVENING WITH SECONDARY THREATS OF DAMAGING WINDS AND
ISOLATED TORNADOES. NO TORNADOES WERE REPORTED AS OF 630 PM.

ANOTHER THUNDERSTORM COMPLEX WAS MOVING INTO NORTHCENTRAL IOWA
AT 630 PM AND IS EXPECTED TO CONTINUE SOUTHEAST TOWARD THE QUAD
CITIES IN EASTERN IOWA. THIS COMPLEX MAY AFFECT AREAS ALONG AND SOUTH
OF A LINE FROM CHARLES CITY TO OELWEIN IOWA WITH SEVERE WEATHER
THROUGH 8 OR 9 PM. THE THREAT WOULD BE DAMAGING WINDS. HOWEVER...
IT APPEARS THE COMPLEX COULD JUST PRODUCE STEADY RAIN ACROSS THAT
SAME AREA WITH THE SEVERE WEATHER FURTHER SOUTH.

LATER THIS EVENING MOST OF THE WEATHER ACTIVITY SHOULD MOVE OFF TO
THE EAST-SOUTHEAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG TO SEVERE STORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY
WITH THIS FRONTAL BOUNDARY ACROSS THE AREA. IN THIS TYPE OF WEATHER
PATTERN...TIMING FOR POSSIBLE SEVERE WEATHER IS DIFFICULT UNTIL
CLOSER TO THREAT TIMES SO WE URGE SPOTTER GROUPS AND EMERGENCY
MANAGEMENT OFFICIALS TO MONITOR WEATHER CONDITIONS A BIT CLOSER AT
LEAST THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS MOST LIKELY THROUGH 8 OR 9 PM WITH A LESSER
CHANCE THEREAFTER. THE HIGHEST RISK AREA FOR SEVERE WEATHER
REMAINS ACROSS NORTHEAST IOWA AND EXTREME SOUTHWEST WISCONSIN. AS
STORMS DEVELOP AND MOVE IN FROM THE NORTHWEST...ACTIVATION WOULD BE
APPRECIATED...ESPECIALLY IF STORMS ARE STRONGER OR THERE ARE WARNINGS
IN NEARBY COUNTIES.

SPOTTER ACTIVATION MAY ALSO BE NEEDED THE NEXT COUPLE DAYS.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

MNZ079-088-WIZ017-029-032>034-041>044-053-171100-
ADAMS-BUFFALO-CLARK-JACKSON-JUNEAU-LA CROSSE-MONROE-TAYLOR-
TREMPEALEAU-VERNON-WABASHA-WINONA-
643 PM CDT MON JUL 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND WESTERN
WISCONSIN...AND SOUTHEAST MINNESOTA.

.DAY ONE...TONIGHT

A NEARLY STATIONARY FRONTAL BOUNDARY FROM SOUTHCENTRAL MINNESOTA...
ACROSS EASTERN IOWA...INTO ILLINOIS WILL SERVE AS THE FOCUS FOR
ROUNDS OF STRONG TO SEVERE THUNDERSTORMS OVER THE NEXT SEVERAL DAYS.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVERNIGHT...HOWEVER MOST OF
THE ACTIVITY WILL BE CLOSER TO THE FRONT FROM DUBUQUE IOWA TO
ROCHESTER MINNESOTA AND SOUTHWEST. THE MAIN THREAT FROM ANY STORM
TONIGHT WOULD BE LIGHTNING AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG TO SEVERE STORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY
WITH THIS FRONTAL BOUNDARY ACROSS THE AREA. IN THIS TYPE OF WEATHER
PATTERN...TIMING FOR POSSIBLE SEVERE WEATHER IS DIFFICULT UNTIL
CLOSER TO THREAT TIMES SO WE URGE SPOTTER GROUPS AND EMERGENCY
MANAGEMENT OFFICIALS TO MONITOR WEATHER CONDITIONS A BIT CLOSER AT
LEAST THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED CLOSER TO THE FRONT WHERE
THUNDERSTORM COVERAGE WILL BE GREATER...BUT IS UNLIKELY FURTHER
NORTHEAST.

SPOTTER ACTIVATION MAY BE NEEDED THE NEXT COUPLE DAYS.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

SHEA

In the hours before

Local storm report, Jul 16, 5:52 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
552 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             2 SW POWERSVILLE        42.91N 92.73W
07/16/2007  E1.75 INCH       FLOYD              IA   LAW ENFORCEMENT

            REPORTED BY LAW ENFORCEMENT NEAR COUNTY LINE.

&&

SHEA
Special weather statement, Jul 16, 6:02 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
602 PM CDT MON JUL 16 2007

IAZ008>010-018-019-029-030-MNZ086-094-170100-
CHICKASAW-CLAYTON-DODGE-FAYETTE-FLOYD-HOWARD-MITCHELL-MOWER-
WINNESHIEK-
602 PM CDT MON JUL 16 2007

...TORNADO WATCH CONTINUES UNTIL 11 PM THIS EVENING...

A TORNADO WATCH IS IN EFFECT UNTIL 11 PM THIS EVENING. ISOLATED
THUNDERSTORMS WERE DEVELOPING WITHIN THE WATCH AREA VERY EARLY THIS
EVENING...WITH LARGE HAIL BEING REPORTED WITH TWO OF THE STORMS. THE
THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND INCREASE IN
COVERAGE ACROSS THE WATCH AREA THROUGH 8 PM.

ANOTHER COMPLEX OF SEVERE THUNDERSTORMS WILL SHIFT FROM SOUTH-
CENTRAL MINNESOTA INTO CENTRAL IOWA THROUGH THE EVENING AFFECTING
THE I-35 CORRIDOR. THIS MAY BRING STEADY LIGHT RAIN TO THE TORNADO
WATCH AREA...AND DIMINISH THE THREAT FOR TORNADOES AFTER 8 PM.

UNTIL THAT TIME THE TORNADO THREAT WILL REMAIN ACROSS THE WATCH
AREA. BE PREPARED TO SEEK SHELTER IF A TORNADO WARNING IS ISSUED FOR
YOUR AREA. STAY ABREAST OF THE LATEST WEATHER CONDITIONS...
ESPECIALLY IF OUTDOORS...BY TUNING INTO LOCAL MEDIA OUTLETS OR NOAA
WEATHER RADIO.

BAUMGARDT
Local storm report, Jul 16, 6:21 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
621 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             ALPHA                   43.00N 92.05W
07/16/2007  E1.00 INCH       FAYETTE            IA   PUBLIC

            HAIL LASTED SEVERAL MINUTES.

&&

SHEA
Local storm report, Jul 16, 6:28 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
628 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             5 NW HAWKEYE            42.99N 92.02W
07/16/2007  E0.88 INCH       FAYETTE            IA   PUBLIC

            DIME TO NICKEL SIZED HAIL REPORTED.

&&

SHEA
Local storm report, Jul 16, 6:32 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
632 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             3 W HAWKEYE             42.94N 92.01W
07/16/2007  E1.25 INCH       FAYETTE            IA   PUBLIC

            HAIL DID NOT LAST LONG.

&&

SHEA
Local storm report, Jul 16, 6:33 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
633 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             3 SE ALPHA              42.97N 92.01W
07/16/2007  M0.88 INCH       FAYETTE            IA   FIRE DEPT/RESCUE

&&

DTJ

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.